Open Access

Conservative L-systems and the Livšic function

     Article (.pdf)

Abstract

We study the connection between the classes of (i) Livsic functions $s(z),$ i.e., the characteristic functions of densely defined symmetric operators $\dot A$ with deficiency indices $(1, 1)$; (ii) the characteristic functions $S(z)$ of a maximal dissipative extension $T$ of $\dot A,$ i.e., the Mobius transform of $s(z)$ determined by the von Neumann parameter $\kappa$ of the extension relative to an appropriate basis in the deficiency subspaces; and (iii) the transfer functions $W_\Theta(z)$ of a conservative L-system $\Theta$ with the main operator $T$. It is shown that under a natural hypothesis {the functions $S(z)$ and $W_\Theta(z)$ are reciprocal to each other. In particular, $W_\Theta(z)=\frac{1}{S(z)}=-\frac{1}{s(z)}$ whenever $\kappa=0$. It is established that the impedance function of a conservative L-system with the main operator $T$ belongs to the Donoghue class if and only if the von Neumann parameter vanishes ($\kappa=0$). Moreover, we introduce the generalized Donoghue class and obtain the criteria for an impedance function to belong to this class. We also obtain the representation of a function from this class via the Weyl-Titchmarsh function. All results are illustrated by a number of examples.

Key words: L-system, transfer function, impedance function, Herglotz-Nevanlinna function, Weyl-Titchmarsh function, Livsic function, characteristic function, Donoghue class, symmetric operator, dissipative extension, von Neumann parameter.


Full Text





Article Information

TitleConservative L-systems and the Livšic function
SourceMethods Funct. Anal. Topology, Vol. 21 (2015), no. 2, 104-133
MathSciNet 3407905
zbMATH 06533471
MilestonesReceived 27/01/2015; Revised 13/02/2015
CopyrightThe Author(s) 2015 (CC BY-SA)

Authors Information

S. Belyi
Department of Mathematics, Troy State University, Troy, AL 36082, USA

K. A. Makarov
Department of Mathematics, University of Missouri, Columbia, MO 65211, USA

E. Tsekanovskii
Department of Mathematics Niagara University, NY 14109, USA


Citation Example

S. Belyi, K. A. Makarov, and E. Tsekanovskiĭ, Conservative L-systems and the Livšic function, Methods Funct. Anal. Topology 21 (2015), no. 2, 104-133.


BibTex

@article {MFAT773,
    AUTHOR = {Belyi, S. and Makarov, K. A. and Tsekanovskiĭ, E.},
     TITLE = {Conservative L-systems and the Livšic function},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {21},
      YEAR = {2015},
    NUMBER = {2},
     PAGES = {104-133},
      ISSN = {1029-3531},
  MRNUMBER = {3407905},
 ZBLNUMBER = {06533471},
       URL = {http://mfat.imath.kiev.ua/article/?id=773},
}


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar


Export article

Save to Mendeley


References

  1. N. I. Akhiezer, I. M. Glazman, Theory of linear operators, Pitman (Advanced Publishing Program), 1981.
  2. Alexandru Aleman, R. T. W Martin, William T. Ross, On a theorem of Livsic, J. Funct. Anal. 264 (2013), no. 4, 999-1048.  MathSciNet  CrossRef
  3. Yuri Arlinskii, Sergey Belyi, Eduard Tsekanovskii, Conservative realizations of Herglotz-Nevanlinna functions, Birkh\"auser/Springer Basel AG, Basel, 2011.  MathSciNet  CrossRef
  4. Yury Arlinskii, Eduard Tsekanovskii, Constant $J$-unitary factor and operator-valued transfer functions, Discrete Contin. Dyn. Syst. (2003), no. suppl., 48-56.  MathSciNet 
  5. S. V. Belyi, E. R. Tsekanovskii, Realization theorems for operator-valued $R$-functions, in: New results in operator theory and its applications, Birkh\"auser, Basel, 1997.  MathSciNet 
  6. Ju. M. Berezans′kii, Spaces with negative norm, Uspehi Mat. Nauk 18 (1963), no. 1 (109), 63-96.  MathSciNet 
  7. Ju. M. Berezans′kii, Expansions in eigenfunctions of selfadjoint operators, American Mathematical Society, Providence, R.I., 1968.  MathSciNet 
  8. M. S. Brodskii, Triangular and Jordan representations of linear operators, American Mathematical Society, Providence, R.I., 1971.  MathSciNet 
  9. M. S. Brodskii, M. S. Livvsic, Spectral analysis of non-self-adjoint operators and intermediate systems, Uspehi Mat. Nauk (N.S.) 13 (1958), no. 1(79), 3-85.  MathSciNet 
  10. V. A. Derkach, M. M. Malamud, Generalized resolvents and the boundary value problems for Hermitian operators with gaps, J. Funct. Anal. 95 (1991), no. 1, 1-95.  MathSciNet  CrossRef
  11. William F. Donoghue Jr., On the perturbation of spectra, Comm. Pure Appl. Math. 18 (1965), 559-579.  MathSciNet 
  12. Fritz Gesztesy, Konstantin A. Makarov, Eduard Tsekanovskii, An addendum to Kreins formula, J. Math. Anal. Appl. 222 (1998), no. 2, 594-606.  MathSciNet  CrossRef
  13. Fritz Gesztesy, Eduard Tsekanovskii, On matrix-valued Herglotz functions, Math. Nachr. 218 (2000), 61-138.  MathSciNet  CrossRef
  14. A. N. Kovcubei, Characteristic functions of symmetric operators and their extensions, Izv. Akad. Nauk Armyan. SSR Ser. Mat. 15 (1980), no. 3, 219-232, 247.  MathSciNet 
  15. M. S. Livvsic, On a class of linear operators in Hilbert space, Amer. Math. Soc. Transl. (2) 13 (1960), 61-83.  MathSciNet 
  16. M. S. Lovvsic, On the spectral resolution of linear non-selfadjoint operators, Amer. Math. Soc. Transl. (2) 5 (1957), 67-114.  MathSciNet 
  17. M. S. Livvsic, Operatory, kolebaniya, volny. Otkrytye sistemy, Izdat. ``Nauka'', Moscow, 1966.  MathSciNet 
  18. K. A. Makarov, E. Tsekanovskii, On the Weyl-Titchmarsh and Liv\v sic functions, in: Spectral analysis, differential equations and mathematical physics: a festschrift in honor of Fritz Gesztesys 60th birthday, Amer. Math. Soc., Providence, RI, 2013.  MathSciNet  CrossRef
  19. K. A. Makarov, E. Tsekanovskii, On the addition and multiplication theorems, in: Recent advances in inverse scattering, Schur analysis and stochastic processes, Birkh\"auser/Springer, Cham, 2015.  MathSciNet 
  20. M. A. Naimark, Linear differential operators. Part II: Linear differential operators in Hilbert space, Frederick Ungar Publishing Co., New York, 1968.  MathSciNet 
  21. A. V. Straus, Extensions and characteristic function of a symmetric operator, Izv. Akad. Nauk SSSR Ser. Mat. 32 (1968), 186-207.  MathSciNet 
  22. E. R. Cekanovskii, The description and the uniqueness of generalized extensions of quasi-Hermitian operators, Funkcional. Anal. i Prilo\v zen. 3 (1969), no. 1, 95-96.  MathSciNet 
  23. E. R. Tsekanovskii, Yu. L. Smuljan, The theory of bi-extensions of operators on rigged Hilbert spaces. Unbounded operator colligations and characteristic functions, Russian Math. Surv. 31 (1977), 73-131.


All Issues